Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 87, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 1, 2024, 12:22 PM CDT for Osage County, Missouri. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2024, 12:22 PM CDT (17:22 UTC)
- Expired
- Jun 1, 2024, 8:40 PM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
573
WGUS43 KLSX 011722
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1222 PM CDT Sat Jun 1 2024
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
MOC151-020000-
/O.NEW.KLSX.FL.W.0087.240601T1722Z-240602T0000Z/
/WPHM7.1.ER.240601T1658Z.240601T1716Z.240601T1731Z.NO/
1222 PM CDT Sat Jun 1 2024
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO THIS EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Maries River near Westphalia.
* WHEN...From this afternoon to this evening.
* IMPACTS...At 9.0 feet, County Road 610 begins flooding near the
Indian Creek bridge near this height.
* ADDITIONAL DETAILS...
- At 12:16 PM CDT Saturday the stage was 10.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:16 PM CDT Saturday was 10.3 feet.
- Forecast...The river is expected to fall below flood stage
this afternoon and continue falling to 2.2 feet Thursday
morning.
- Flood stage is 10.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sun Mon Tue Wed Thu
Maries River
Westphalia 10.0 10.3 4.0 3.1 2.6 2.3 2.2
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
Maples3 follow-up statements
657
WGUS83 KLSX 011815
FLSLSX
Flood Statement
National Weather Service St Louis MO
115 PM CDT Sat Jun 1 2024
...The Flood Warning continues for the following rivers in
Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
MOC151-020000-
/O.CON.KLSX.FL.W.0087.000000T0000Z-240602T0000Z/
/WPHM7.1.ER.240601T1658Z.240601T1800Z.240601T1928Z.NO/
115 PM CDT Sat Jun 1 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Maries River near Westphalia.
* WHEN...Until this evening.
* IMPACTS...At 12.1 feet, The north end of County Road 521 begins
flooding adjacent to the river near this height.
* ADDITIONAL DETAILS...
- At 1:00 PM CDT Saturday the stage was 10.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:00 PM CDT Saturday was 10.6 feet.
- Forecast...The river is expected to crest near 11.4 feet this
afternoon, then fall below flood stage this evening and
continue falling to 2.2 feet Thursday morning.
- Flood stage is 10.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sun Mon Tue Wed Thu
Maries River
Westphalia 10.0 10.6 4.0 3.1 2.6 2.3 2.2
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
Maples509
WGUS83 KLSX 012223
FLSLSX
Flood Statement
National Weather Service St Louis MO
523 PM CDT Sat Jun 1 2024
...Forecast flooding changed to Minor severity and increased in
duration for the following rivers in Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.noaa.gov/wfo/lsx
&&
MOC151-030730-
/O.EXT.KLSX.FL.W.0087.000000T0000Z-240603T0721Z/
/WPHM7.1.ER.240601T1658Z.240601T1931Z.240602T0121Z.NO/
523 PM CDT Sat Jun 1 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Maries River near Westphalia.
* WHEN...Until early Monday morning.
* IMPACTS...At 9.0 feet, County Road 610 begins flooding near the
Indian Creek bridge near this height.
* ADDITIONAL DETAILS...
- At 5:00 PM CDT Saturday the stage was 10.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:00 PM CDT Saturday was 11.0 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 2.3 feet early Thursday
afternoon.
- Flood stage is 10.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sun Mon Tue Wed Thu
Maries River
Westphalia 10.0 10.5 4.9 3.7 2.8 2.5 2.3
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
Byrd812
WGUS83 KLSX 020140
FLSLSX
Flood Statement
National Weather Service St Louis MO
840 PM CDT Sat Jun 1 2024
...The Flood Warning is cancelled for the following rivers in
Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC151-020245-
/O.CAN.KLSX.FL.W.0087.000000T0000Z-240602T0140Z/
/WPHM7.1.ER.240601T1658Z.240601T1931Z.240601T2302Z.NO/
840 PM CDT Sat Jun 1 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Maries River near Westphalia.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Saturday the stage was 8.5 feet.
- Forecast...The river is expected to fall to 2.3 feet early
Thursday afternoon.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Sun Mon Tue Wed Thu
Maries River
Westphalia 10.0 8.5 4.9 3.7 2.8 2.5 2.3
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
ByrdWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 1, 6:28 AM CDT, 5 hours 54 minutes earlier. Its key messages:
- Rain will gradually taper from west to east today, with a few thunderstorms possible this afternoon along and east of the Mississippi River. After patchy morning fog, Sunday looks largely dry with seasonable temperatures.
- Our return to a relatively-unsettled pattern begins Monday, with daily chances for showers and thunderstorms through late Wednesday. This is accompanied by near/slightly-above-normal temperatures, but exactly how warm we get will depend on the uncertain timing and location of that rain.
- A pattern change begins late Tuesday that will pull temperatures back closer to normal, if not below normal, and usher in drier weather by late-week.
Area forecast discussion, Jun 1, 6:28 AM CDT, 5 hours 54 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 628 AM CDT Sat Jun 1 2024 .KEY MESSAGES... - Rain will gradually taper from west to east today, with a few thunderstorms possible this afternoon along and east of the Mississippi River. After patchy morning fog, Sunday looks largely dry with seasonable temperatures. - Our return to a relatively-unsettled pattern begins Monday, with daily chances for showers and thunderstorms through late Wednesday. This is accompanied by near/slightly-above-normal temperatures, but exactly how warm we get will depend on the uncertain timing and location of that rain. - A pattern change begins late Tuesday that will pull temperatures back closer to normal, if not below normal, and usher in drier weather by late-week. && .SHORT TERM... (Through Late Sunday Afternoon) Issued at 301 AM CDT Sat Jun 1 2024 Widespread light to moderate rain enveloped the bi-state area overnight to mark the start of meteorological summer, forced by a weak surface low, modest moist isentropic ascent, and a meager low- level jet. Nearly all thunderstorms (and heavy rain/associated impacts) were relegated to the Ozarks, where better deep moist convergence near a stationary front interacted with more appreciable MUCAPE. The surface low, and mid-level shortwave associated with it, will gradually lift north and east through the region today. As a result, rain will be slow to exit and cloud cover will remain largely fixed in place. This will keep our temperatures from warming above the upper 70s at best in central Missouri, with cooler temperatures further east where clouds/rain last longer. Along the "cold front" of this weak low, scattered thunderstorms will develop near the St. Louis metropolitan area and south, tracking east through the afternoon. With weak shear and unimpressive upper-level forcing, any convection will be on the weaker side. Low-level (925mb) moisture will linger through the night across part of the forecast area, keeping broken to overcast cloud cover in place for at least those along and east of the Mississippi River. West of that, gradual clearing and weak low-level subsidence will lead to a threat for fog overnight where saturated ground will provide a sufficient moisture source. The best chance for this fog would be in the Ozarks and central Missouri, where cloud cover will be less (though not completely clear). That said, the speed of the clearing is uncertain and will dictate if and and how far east fog develops. If clouds exit earlier than currently forecast, fog could impinge on eastern Missouri and western Illinois as well. A weak surface high and subtle ridging aloft embedded within large- scale quasi-zonal flow will work to keep Sunday largely dry, and with 850mb temperatures steadily rising through Sunday, surface temperatures will rise back closer to normal. There is a low (15- 20%) threat for thunderstorms in central Missouri during the late afternoon and evening as a decaying convective complex ejects from the Plains, but MLCAPE will be somewhat limited and modest subsidence from the ridge aloft will be in place. All of this is to say that any activity later on Sunday in central Missouri looks meager, if it reaches that area at all. MRB && .LONG TERM... (Sunday Night through Friday) Issued at 301 AM CDT Sat Jun 1 2024 The quasi-zonal flow will remain fixed overhead throughout much of the CONUS through late Tuesday, leaving the region open to shortwave impulses that would interact with sufficient moisture and instability to threaten a continuous potential for showers and thunderstorms from late Sunday through Wednesday. That said, this forecast is more a function of the uncertainty for when each wave of rain would arrive - it will not be actively raining this entire time. Along with the persistent rain chances, this flow pattern will draw 850mb temperatures to near the 75th climatological percentile and promote near to slightly-above-normal temperatures (mid/upper 80s) at the surface. There is growing agreement that one of these waves will track into the Mid-Mississippi Valley during the afternoon and evening on Monday, but the exact track and amplitude of this wave varies in the deterministic guidance and ensemble member suite. Regardless, this is our first more tangible threat for showers and thunderstorms. The amplitude/track uncertainties also lead to somewhat varied depictions of shear parameters on Monday afternoon, but even the more bullish guidance sources keep strong to severe thunderstorms a remote possibility at this time. In that scenario, the best threat for any stronger convection would be across the Ozarks where instability will maximize amidst the passing shortwave. The SPC Day 3 Convective Outlook highlights this area in a Marginal Risk, which we are not messaging at this time given the highly-conditional nature of the threat. Early Tuesday morning, guidance continues to depict a strong upper- level trough ejecting out of the Pacific Northwest and tracking east through the northern Great Plains into the Great Lakes region. This feature spawns a surface low that takes a similar track, which will send a cold front south and east through our region. Exactly when this cold front reaches the bi-state is relatively uncertain, but is still reasonably expected during the Tuesday evening to Wednesday morning timeframe. In addition to being another focus for showers and thunderstorms, this upper-level wave and its surface reflection will be the harbinger of a pattern shift that has potential to usher in below-normal temperatures and overall drier conditions. What looks all but certain is that the wave will help establish a ridge-trough pattern over the CONUS, placing the forecast area in northwest flow aloft to promote largely-dry weather. However, model depictions of the flow pattern quickly diverge with the location of a closed upper-level low varying from the Ohio River Valley to the Mid-Mississippi Valley. Others diverge even further from these solutions, but these two are the most prevalent in the guidance. Where the ULL settles will be pivotal in how much we cool late next week. While ensemble guidance overall trends cooler, the ensemble interquartile range spans from near-normal to nearly 10 degrees below normal. The current forecast, which keeps temperatures close to normal, uses the National Blend of Models given the high uncertainty near the end of the period. That said, if the patterns being shown in the ensemble guidance come to fruition, we'll likely be cooler than currently forecast. MRB && .AVIATION... (For the 12z TAFs through 12z Sunday Morning) Issued at 614 AM CDT Sat Jun 1 2024 The widespread light to moderate rain that impacted the terminals overnight is largely north and east of the region. A surface low is slowly tracking east through northern Missouri at this hour, promoting MVFR to IFR CIGs across the region. A slow-moving cold front extending south from the low is just east of KJEF and will continue to move east through the morning. Along it, showers will percolate through the morning and into the afternoon. A few thunderstorms cannot be ruled out during the 18-20z timeframe in the St. Louis metropolitan terminals, which was added to the TAFs. Elsewhere, thunderstorms are not forecast. Low CIGs will gradually improve this afternoon areawide before falling around the St. Louis metropolitan area tonight. Where clearing is able to occur, fog will be an increased concern given the amount of rain we observed. The best threat for MVFR to IFR fog would be across central Missouri, but KSUS may also see MVFR fog briefly tomorrow morning. The fog may be more widespread than currently forecast if clouds clear further east, but right now that does not look likely. Flight categories should improve after 12z on Sunday from west to east after the TAF period. MRB && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 1, 3:00 AM CDT, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 300 AM CDT Sat Jun 1 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-020800- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 300 AM CDT Sat Jun 1 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance for thunderstorms over parts of the area late this morning into the early evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for thunderstorms over parts of the area late Sunday afternoon through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MRB
Nearby
River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.